View Full Version : Do we need to increase the meds?


jmkirchner
03-01-10, 02:09 AM
My son 6 yrs old has been on concerta for about 8 months now. Started him at 18 mg and after 2 weeks we saw no change at all. So doc increased his dosage to 27 mg and it has worked amazing up until just recently. He is suddenly fighting with me to do his homework and has been struggling in school again. His poor sisters get so upset that he constantly pesters them. I have noticed the tention in everyone in our household because he never quits. His last apt last month I told his doc but he doesn't really want to up his meds if he doesn't absolutly have to because we have been having a problem with weightloss. My son started at 45 lbs 8 months ago and is now at 43lbs. Recently though he eats everything in sight and I can only assume this is because his med don't seem to be working anymore. I'm going to take him in this week again and insist we at least try increasing the meds. This is my first time dealing with possibily needing his meds increased so was just wondering if this all seems normal and if anyone else is having weightloss issues with concerta.

JenE
03-01-10, 10:13 AM
could be a growth spurt that's causing the appetite increase which could also indicate a med adjustment may be needed. We don't always see the growth because we look at them all the time. Make sure they check his weight and height when you go.

Keep us posted!

mom_jud
03-01-10, 11:42 AM
Could it be rebound because his meds have worn off, my son eats everything in sight after his meds have worn off

jmkirchner
03-01-10, 12:36 PM
I dont think so he eats all day everyday and then still complains he's hungry. This is just recent because up until recently I would get him to take 1 or 2 bites of something and then he was full. He was probably taking in 500 or less calories a day. I was really concerened and his doc said just continue to to offer food all the time and make sure they are high calorie foods but obviously try to stay on track with healty foods. This not tooo much my concern now that all he wants to do is eat because I feel it's not hurtung him since he is a small child and could stand to gain a few pounds. My biggest concern now is the super hyperness all day constant yelling and screaming and the fact that he fights me to do his homework. Seems the only time he is ever calm and will sit still for more then 5 min is when he is playing video games. When he's bad that's the first thing to be taken away because its the only thing that he enjoys and holds his attention.

MGDAD
03-01-10, 01:23 PM
Stimulants can cause aggression in some kids. Increasing the dosage does not always help.

Sometimes it helps to go off medications for a couple weeks to reestablish a baseline.

Codykins
03-04-10, 12:13 PM
My son started on Vyvanse at age 7 after almost 6 months the same thing happened, it wasn't working any longer. We upped him from 20 to 30 and have been good now for another 6 months. Your son maybe needs a mediciation adjustment or change.